Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jun 1, 2021, 3:11 PM MST. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2021, 3:11 PM MST (22:11 UTC)
- Expired
- Jun 1, 2021, 3:45 PM MST
- In force
- 34 min
- Issued by
- NWS Tucson, AZ
The radar
The Tucson radar (KEMX), 151 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3158 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
444
WWUS85 KTWC 012211
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
311 PM MST Tue Jun 1 2021
AZZ509-012245-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-
311 PM MST Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRAHAM AND
SOUTHEASTERN GREENLEE COUNTIES UNTIL 345 PM MST...
At 311 PM MST, Doppler radar was tracking a strong thunderstorm 18
miles east of Solomon, or 18 miles west of Virden, moving south at 25
mph.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly remote areas of southeastern
Graham and southeastern Greenlee Counties.
LAT...LON 3248 10944 3281 10945 3283 10916 3254 10905
3253 10905
TIME...MOT...LOC 2211Z 343DEG 24KT 3275 10932
$$
AHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jun 1, 2:58 PM MST, 13 minutes earlier.
Area forecast discussion, Jun 1, 2:58 PM MST, 13 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 258 PM MST Tue Jun 1 2021 .SYNOPSIS...Expect seasonable temperatures to start June, along with an increasing chance of mainly afternoon showers and thunderstorms through most of the week. The best chance of showers and thunderstorms will be in the mountain ranges east and south of Tucson. && .DISCUSSION...Seasonable temperatures for the first week of June can be anticipated. Otherwise, a cutoff upper low centered over Baja will help maintain enough moisture across the area to support isolated showers and thunderstorms through at least Friday or Saturday. The best chances will be mainly in the mountains from near Tucson south and eastward during the afternoon and early evening hours. The main concerns will be dry lightning and strong outflow winds. Latest models were still showing this upper low weakening and shifting eastward on Friday as a another system approaches the California coast. The GFS and ECMWF models were in decent agreement with tracking this next system inland and through the region around next Monday. This system appeared to be a dry one with elevated sustained wind speeds being the most noticeable change. && .AVIATION...Valid through 03/00Z. Isolated -SHRA/-TSRA in the higher terrain mainly east of KTUS with SCT to occasionally BKN clouds 14-18k ft MSL this evening and again Wednesday afternoon. Surface winds becoming WLY/NWLY around 10 kts. Higher winds gusts are also possible near -TSRA/- SHRA. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expect a chance of afternoon and early evening thunderstorm activity mainly in the mountains from near Tucson south and eastward through at least Friday or Saturday. Due to dry conditions near the surface, these storms likely won't be significant rain producers with dry lightning being a concern. Wind speeds mostly remain less than 15 mph with some afternoon gustiness, becoming more breezy late in the weekend into early next week. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jun 1, 12:45 PM MST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Tucson AZ
1245 PM MST Tue Jun 1 2021
AZZ509-510-012030-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-White
Mountains of Graham and Greenlee Counties including Hannagan Meadow-
1245 PM MST Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GRAHAM AND CENTRAL
GREENLEE COUNTIES UNTIL 130 PM MST...
At 1243 PM MST, Doppler radar was tracking a pair of strong
thunderstorms 24 miles southwest of Hannagan Meadow, or 27 miles
northwest of Clifton, with little movement.
Winds in excess of 40 mph will be possible with these storm.
Locations impacted include...
Clifton, Morenci, Point-Of-Pines and Rose Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent lightning is occurring with these storms. Lightning can
strike 10 miles away from a thunderstorm. Seek a safe shelter inside
a building or vehicle.
&&
LAT...LON 3323 10978 3342 10977 3347 10917 3298 10917
3302 10934
TIME...MOT...LOC 1943Z 268DEG 5KT 3335 10956
CernigliaSpecial weather statement, Jun 1, 1:50 PM MST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Tucson AZ
150 PM MST Tue Jun 1 2021
AZZ509>511-012130-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-White
Mountains of Graham and Greenlee Counties including Hannagan
Meadow-Galiuro and Pinaleno Mountains including Mount Graham-
150 PM MST Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRAHAM COUNTY UNTIL 230
PM MST...
At 149 PM MST, Doppler radar was tracking strong thunderstorms along
a line extending from 20 miles east of San Carlos to 13 miles
northwest of Thatcher to 7 miles east of Safford Regional Airport.
Movement was southwest at 15 mph.
Wind gusts up to 50 mph will be possible with these storms when the
gust front moves into the Gila Valley.
Locations impacted include...
Safford, Thatcher, Solomon, Roper Lake State Park, Safford Regional
Airport, Pima, Bylas, Central, Fort Thomas and Calva.
LAT...LON 3322 11032 3283 11000 3269 10947 3291 10939
3306 10983 3343 11011
TIME...MOT...LOC 2049Z 030DEG 20KT 3333 11010 3300 10988 3289 10951
CernigliaSpecial weather statement, Jun 1, 2:29 PM MST, 42 minutes before
Special Weather Statement
National Weather Service Tucson AZ
229 PM MST Tue Jun 1 2021
AZZ509-510-012200-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-White
Mountains of Graham and Greenlee Counties including Hannagan Meadow-
229 PM MST Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRAHAM AND SOUTHERN
GREENLEE COUNTIES UNTIL 300 PM MST...
At 227 PM MST, Doppler radar was tracking a group of strong
thunderstorms 10 miles south of Clifton, showing little
movement.
Winds in excess of 40 mph will be possible with these storms. Wind
gusts in excess of 30 mph are already occurring in the Safford area
from the earlier storms.
Locations impacted include...
Safford, Clifton, Thatcher, Solomon, Morenci, Safford Regional
Airport, Duncan, York, Three Way and Guthrie.
LAT...LON 3261 10921 3269 10957 3284 10977 3308 10953
3303 10915 3278 10904
TIME...MOT...LOC 2127Z 015DEG 5KT 3289 10934
CernigliaSpecial weather statement, Jun 1, 3:11 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
311 PM MST Tue Jun 1 2021
AZZ509-012245-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-
311 PM MST Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRAHAM AND
SOUTHEASTERN GREENLEE COUNTIES UNTIL 345 PM MST...
At 311 PM MST, Doppler radar was tracking a strong thunderstorm 18
miles east of Solomon, or 18 miles west of Virden, moving south at 25
mph.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly remote areas of southeastern
Graham and southeastern Greenlee Counties.
LAT...LON 3248 10944 3281 10945 3283 10916 3254 10905
3253 10905
TIME...MOT...LOC 2211Z 343DEG 24KT 3275 10932
AHThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 12:45 PM MST | Special Weather Statement | TWC | Greenlee | 45 min |
| Jun 1, 1:50 PM MST | Special Weather Statement | TWC | Graham | 40 min |
| Jun 1, 2:29 PM MST | Special Weather Statement | TWC | Graham | 31 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.